MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE W/OUT BAG 1CT EN ES; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE W/OUT BAG 1CT EN ES; PUMP, BREAST, POWERED
Model Number 101041360
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 01/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the customer alleged that she had low suction on her pump in style max flow breast pump.Additionally, the customer alleged that she developed mastitis twice due to the pump not suctioning.
 
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including disassembling, inspecting, cleaning and reassembling the kit and tubing set; confirming no milk backup had occurred; verifying correct kit components were being used and washed according to our instructions for use and verifying breast shield fit.The troubleshooting did not resolve the issue.A replacement device was sent to the customer and return of her original pump was requested for testing/evaluation.In follow up with a complaint handler on 2/27/2023, the customer indicated that she developed mastitis twice.The first time was on (b)(6) 2023 and then again on (b)(6) 2023.Additionally, she indicated that she was prescribed an antibiotic and the mastitis is now resolved.The customer indicated that the replacement pump has much better suction then the previous pump but still does not release all her supply completely.Based on the results of our internal investigation (reference number (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Additional Manufacturer Narrative
The device was returned with the customer's parts and accessories and was evaluated on 03/07/2023.The device passed suction and cycle specifications.The customer's report of low suction could not be confirmed.

Brand Name
PUMP IN STYLE W/OUT BAG 1CT EN ES
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key16484709
Report Number1419937-2023-00012
Device Sequence Number20562749
Product Code HGX
UDI-Device Identifier00020451401447
UDI-Public020451401447
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041360
Device Catalogue Number101041360
Device Lot Number0000289454
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date02/21/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale